MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION THREADER; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION THREADER; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1860
Medical Device Problem Codes Break (1069); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/09/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in a coronary artery.A 1.2mm x 12mm threader balloon catheter was advanced but resistance was felt and the shaft got severely kinked and had been separated when trying to advanced.The physician used another 1.2mm x 12mm threader balloon catheter and the same issues were encountered.The procedure was successfully completed with another of the same device and no adverse events reported and the patient was alright.
 
Additional Manufacturer Narrative
Device eval by manufacturer: returned product consisted of a threader balloon catheter.The balloon was loosely folded with blood on the outside of the device and contrast inside the balloon and inner lumen.The device was in a warm waterbath for 7 days.The tip, balloon, markerbands, and inner/outer shafts were microscopically and tactile inspection.Inspection revealed a kink in the shaft located 22.8 cm from the tipoff the device, and slight tip damage.Functional testing was done by attaching an inflation device filled with water to the hub.When pressure was applied, a pinhole was found in the balloon material, at the distal edge of the distal markerband.Inspection found the rest of the device free of damage.The kink in the device was severe and would make the usage of the device difficult, and it is likely that the customer perceived the device broken.
 
Event or Problem Description

Brand Name
THREADER
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8075418
Report Number2134265-2018-62964
Device Sequence Number16709687
Product Code LOX
UDI-Device Identifier08714729848127
UDI-Public08714729848127
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K134031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2020
Device Model Number1860
Device Catalogue Number1860
Device Lot Number0022637062
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2018
Initial Date Received by Manufacturer 11/09/2018
Supplement Date Received by Manufacturer12/20/2018
Initial Report FDA Received Date11/15/2018
Supplement Report FDA Received Date01/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1